umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A Nitsche-based cut finite element method for a fluid-structure interaction problem
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.ORCID iD: 0000-0003-0803-9041
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2015 (English)In: Communications in Applied Mathematics and Computational Science, ISSN 1559-3940, E-ISSN 2157-5452, Vol. 10, no 2, 97-120 p.Article in journal (Refereed) Published
Abstract [en]

We present a new composite mesh finite element method for fluid-structure interaction problems. The method is based on surrounding the structure by a boundary-fitted fluid mesh that is embedded into a fixed background fluid mesh. The embedding allows for an arbitrary overlap of the fluid meshes. The coupling between the embedded and background fluid meshes is enforced using a stabilized Nitsche formulation that allows us to establish stability and optimal-order a priori error estimates. We consider here a steady state fluid-structure interaction problem where a hyperelastic structure interacts with a viscous fluid modeled by the Stokes equations. We evaluate an iterative solution procedure based on splitting and present three-dimensional numerical examples.

Place, publisher, year, edition, pages
2015. Vol. 10, no 2, 97-120 p.
Keyword [en]
fluid-structure interaction, overlapping meshes, cut finite element method, embedded meshes, abilized finite element methods, Nitsche's method
National Category
Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-110601DOI: 10.2140/camcos.2015.10.97ISI: 000362097900001OAI: oai:DiVA.org:umu-110601DiVA: diva2:865166
Available from: 2015-10-27 Created: 2015-10-23 Last updated: 2017-02-03Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Massing, AndréLarson, Mats G.
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Communications in Applied Mathematics and Computational Science
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 545 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf